Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 120, NWS Twin Cities, MN

June 12, 200812 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 12, 2008, 9:47 PM CDT for 12 counties in Minnesota. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 9:47 PM CDT (02:47 UTC)
Expired
Jun 12, 2008, 10:45 PM CDT
In force
58 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Benton County, MN, Douglas County, MN, Kandiyohi County, MN, McLeod County, MN, Meeker County, MN, Morrison County, MN, Pope County, MN, Renville County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:57 PM CDTTSTM WND GST 63Georgeville, MN
Jun 12, 10:40 PM CDTTSTM WND GST 60St Cloud, MNPOWER LINE BLOWN DOWN WITH POWER OUT IN PARTS OF DOWNTOWN ST CLOUD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 130248
SVRMPX
MNC009-041-067-085-093-097-121-129-141-145-153-171-130345-
/O.NEW.KMPX.SV.W.0120.080613T0247Z-080613T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
947 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TODD COUNTY IN CENTRAL MINNESOTA...
  MORRISON COUNTY IN CENTRAL MINNESOTA...
  SOUTHEASTERN DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
  STEARNS COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN POPE COUNTY IN WEST CENTRAL MINNESOTA...
  NORTHWESTERN SHERBURNE COUNTY IN CENTRAL MINNESOTA...
  WESTERN WRIGHT COUNTY IN CENTRAL MINNESOTA...
  EASTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
  MEEKER COUNTY IN CENTRAL MINNESOTA...
  NORTHERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...
  BENTON COUNTY IN CENTRAL MINNESOTA...

* UNTIL 1045 PM CDT

* AT 944 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF
  WESTPORT TO 3 MILES SOUTHWEST OF GEORGEVILLE TO 6 MILES NORTH OF
  LAKE LILLIAN...AND MOVING NORTHEAST AT 61 MPH.

* SOME LOCATIONS INCLUDE...
  COSMOS...
  WESTPORT...
  ATWATER...
  LAKESIDE...
  REGAL...
  ELROSA...
  CORVUSO...
  GROVE CITY...
  WEST UNION...
  MEIRE GROVE...
  OSAKIS...
  CEDAR MILLS...

WIDEPSREAD DAMAGING WINDS OF 70 MPH ARE OCCURRING WITH THIS 
DANGEROUS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO WINDOWS. EVACUATE
MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR WEST CENTRAL MINNESOTA.

LAT...LON 4618 9435 4616 9429 4616 9403 4583 9377
      4483 9404 4476 9496 4542 9497 4588 9539
      4600 9515 4622 9438
TIME...MOT...LOC 0247Z 241DEG 53KT 4577 9526 4543 9492
          4505 9480

$$

LS
3 follow-up statements
000 
WWUS53 KMPX 130305
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1003 PM CDT THU JUN 12 2008

MNC009-041-067-085-093-097-121-129-141-145-153-171-130345-
/O.CON.KMPX.SV.W.0120.000000T0000Z-080613T0345Z/
TODD MN-MORRISON MN-DOUGLAS MN-STEARNS MN-POPE MN-SHERBURNE MN-
WRIGHT MN-KANDIYOHI MN-MEEKER MN-MCLEOD MN-RENVILLE MN-BENTON MN-
1003 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR BENTON...NORTHEASTERN RENVILLE...NORTHERN MCLEOD...MEEKER...
EASTERN KANDIYOHI...WESTERN WRIGHT...NORTHWESTERN SHERBURNE...
NORTHEASTERN POPE...STEARNS...SOUTHEASTERN DOUGLAS...MORRISON AND
SOUTHERN TODD COUNTIES...

AT 957 PM CDT...DAMAGING WINDS OF 63 MPH WERE REPORTED IN 
GEORGEVILLE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

AT 1001 PM CDT...RADAR WAS TRACKING THIS LINE OF DAMAGING WINDS 
ALONG A LINE EXTENDING FROM 4 MILES WEST OF LITTLE SAUK TO ST MARTIN 
TO LITCHFIELD...AND MOVING NORTHEAST AT 61 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE 
PAYNESVILLE...THORPE...STROUT...STOCKHOLM...ST NICHOLAS...ST 
AUGUSTA...SMITH LAKE...SILVER CREEK...RUM RIVER...ROSE CITY AND 
RASSAT.

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4618 9435 4616 9429 4616 9403 4583 9377
      4483 9404 4476 9496 4542 9497 4588 9539
      4600 9515 4622 9438
TIME...MOT...LOC 0303Z 241DEG 53KT 4588 9496 4554 9463
          4516 9451

$$

LS
000 
WWUS53 KMPX 130318
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1017 PM CDT THU JUN 12 2008

MNC041-121-130327-
/O.CAN.KMPX.SV.W.0120.000000T0000Z-080613T0345Z/
DOUGLAS MN-POPE MN-
1017 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POPE AND
SOUTHEASTERN DOUGLAS COUNTIES IS CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4618 9435 4616 9429 4616 9403 4583 9377
      4483 9404 4490 9473 4542 9498 4600 9515
      4622 9439
TIME...MOT...LOC 0317Z 241DEG 53KT 4598 9470 4564 9437
          4526 9425

$$

MNC009-067-085-093-097-129-141-145-153-171-130345-
/O.CON.KMPX.SV.W.0120.000000T0000Z-080613T0345Z/
TODD MN-MORRISON MN-STEARNS MN-SHERBURNE MN-WRIGHT MN-KANDIYOHI MN-
MEEKER MN-MCLEOD MN-RENVILLE MN-BENTON MN-
1017 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR BENTON...EXTREME NORTHEASTERN RENVILLE...NORTHERN MCLEOD...
MEEKER...NORTHEASTERN KANDIYOHI...WESTERN WRIGHT...NORTHWESTERN
SHERBURNE...STEARNS...MORRISON AND SOUTHERN TODD COUNTIES...

OVER THE PAST HOUR...WIND SPEEDS TO 55 TO 70 MPH HAVE BEEN OBSERVED 
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS

AT 1014 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THE MOST DANGEROUS PART OF THE STORM WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF LONG PRAIRIE TO AVON TO 3 MILES
NORTH OF KINGSTON...AND MOVING NORTHEAST AT 61 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE STROUT...STOCKHOLM...ST
NICHOLAS...ST AUGUSTA...SMITH LAKE...SILVER CREEK...RUM RIVER...ROSE
CITY...RASSAT AND PLEASANT BEACH.

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4618 9435 4616 9429 4616 9403 4583 9377
      4483 9404 4490 9473 4542 9498 4600 9515
      4622 9439
TIME...MOT...LOC 0317Z 241DEG 53KT 4598 9470 4564 9437
          4526 9425

$$

LS
000 
WWUS53 KMPX 130333
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1033 PM CDT THU JUN 12 2008

MNC067-085-129-130343-
/O.CAN.KMPX.SV.W.0120.000000T0000Z-080613T0345Z/
KANDIYOHI MN-MCLEOD MN-RENVILLE MN-
1033 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
RENVILLE...NORTHERN MCLEOD AND NORTHEASTERN KANDIYOHI COUNTIES IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4622 9439 4618 9435 4616 9429 4616 9403
      4583 9377 4499 9400 4498 9448 4556 9487
      4608 9488
TIME...MOT...LOC 0333Z 240DEG 48KT 4609 9445 4574 9412
          4536 9400

$$

MNC009-093-097-141-145-153-171-130345-
/O.CON.KMPX.SV.W.0120.000000T0000Z-080613T0345Z/
TODD MN-MORRISON MN-STEARNS MN-SHERBURNE MN-WRIGHT MN-MEEKER MN-
BENTON MN-
1033 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR BENTON...EASTERN MEEKER...WESTERN WRIGHT...NORTHWESTERN
SHERBURNE...STEARNS...MORRISON AND SOUTHEASTERN TODD COUNTIES...

AT 1031 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 70 MPH.  THE MOST DANGEROUS PART OF THE STORM WAS 
LOCATED ALONG A LINE EXTENDING FROM RANDALL TO 4 MILES EAST OF RICE 
TO 3 MILES SOUTHWEST OF HASTY...AND MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE DURING 
THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE STOCKHOLM...ST NICHOLAS...ST
AUGUSTA...SMITH LAKE...SILVER CREEK...RUM RIVER...ROSE CITY...
RASSAT...PLEASANT BEACH AND PARENT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4622 9439 4618 9435 4616 9429 4616 9403
      4583 9377 4499 9400 4498 9448 4556 9487
      4608 9488
TIME...MOT...LOC 0333Z 240DEG 48KT 4609 9445 4574 9412
          4536 9400

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:03 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 12, 6:03 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
603 PM CDT THU JUN 12 2008

.DISCUSSION...

COLD FRONT NEARING A LADYSMITH TO AUGUSTA WI LINE ATTM WITH
THUNDERSTORM ACTIVITY TO THE EAST AND SOUTH. EXPECT DRY WEATHER
FOR THIS AREA TONIGHT. TO THE WEST...A LARGE LOW PRESSURE
SYSTEM...SURFACE AND ALOFT...COVERS SOUTH CENTRAL CANADA AND THE
NORTHERN HIGH PLAINS. SYSTEM IS MOVING SLOWLY ENE AND WILL FACTOR
IN OUR WEATHER SCENARIO INTO SATURDAY. A FEW STRONG TO SEVERE
STORMS POSSIBLE THIS EVENING OVER WEST CENTRAL AND CENTRAL MN
AHEAD OF A SURFACE TROF AND COLD TEMPERATURES ALOFT SPREADING INTO
THE EASTERN DAKOTAS ASSOCIATED WITH THE AFOREMENTIONED SYSTEM.
SURFACE BASED CAPE ALREADY OVER 1500 J/KG NEAR KAXN AND LOW/MID
LEVEL LAPSE RATES PUSHING 7.5 DEG C/KM. LAPSWRF HAS A GOOD HANDLE
ON STORMS IN EAST CENTRAL SD AND MOVES THEM INTO OUR NW CWA IN THE
22Z TO 23Z TIME FRAME. ACTIVITY TO DIMINISH DURING THE EVENING
WITH LOSS OF DAYTIME HEATING. SEVERE THUNDERSTORM WATCH HAS JUST
BEEN ISSUED FOR WEST CENTRAL AND NORTHWEST MN.

THE UPPER LOW WILL BE PASSING NORTH OF US ON FRIDAY. A FEW SHOWERS
AND ISOLATED THUNDERSTORMS EXPECTED...ALTHOUGH ELEVATED INSTABILITY
IS NOT VERY IMPRESSIVE. FLOW ALOFT BECOMES A LITTLE MORE WESTERLY
ALOFT ON SATURDAY WITH A SHORT WAVE APPROACHING FROM THE NORTHERN
ROCKIES. LOW/MID LEVEL THETA-E ADVECTION DEVELOPS AND RATHER
STRONG ELEVATED INSTABILITY DEVELOPS OVER THE NORTHERN CWA DURING
THE AFTERNOON. HENCE...MORE WIDELY SCATTERED TO SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED.

AN ACTUAL SURFACE WAVE DEVELOPS AND PASSES ACROSS SOUTHERN MN ON
SUNDAY AS THE SHORT WAVE MOVES THROUGH. MUCH BETTER LOW LEVEL
MOISTURE FORECAST TO DEVELOP INTO THE REGION AND A PRETTY GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS FORECAST. ACTIVITY LINGERS
OVER THE EASTERN CWA INTO MONDAY.

THE TREND NEXT WEEK IS FOR RIDGING ALOFT TO BUILD OVER THE CENTER
OF THE COUNTRY WITH TROFS ALONG THE EAST AND WEST COASTS. MAINLY
DRY WEATHER FORECAST WITH THE EXCEPTION OF THE WESTERN CWA WHERE
SOME CONVECTION POSSIBLE MID WEEK AS A SHORT WAVE MOVES THROUGH
THE RIDGE WITH RETURN SOUTHERLY LOW LEVEL FLOW.

&&

.AVIATION... /00Z TAF ISSUANCE/

THE NEAR TERM FORECAST PROBLEM..WILL BE ISOLATED THUNDERSTORM
CHANCES EARLY THIS EVENING. COLD POOL ALOFT ASSOCIATED WITH THE
UPPER LOW PRESSURE SYSTEM OVER NODAK AND NEAR MANITOBA CANADA
...WILL SLOWLY LIFT NORTH OVER THE NEXT FEW DAYS.  AIRMASS WILL
BECOME MARGINAL UNSTABLE..MAINLY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. OTHER THAN THUNDERSTORMS CHANCES...WEATHER CONDITIONS
WILL REMAIN VFR THROUGH THE PERIOD.  CLOUD HEIGHTS SHOULD GENERALLY
BE ABOVE 6K FEET AGL. SOME PATCHY FOG DEVELOPING NEAR KEAU AS WINDS
BECOMING LIGHT SOUTHWEST OVERNIGHT THERE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/JVM
Hazardous weather outlook, Jun 12, 1:25 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 PM CDT THU JUN 12 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
131830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
125 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS...WITH HAIL AND DAMAGING
WINDS...ARE POSSIBLE OVER CENTRAL AND WESTERN MINNESOTA LATE THIS
AFTERNOON AND THIS EVENING. THE THREAT AREA IS ALONG AND NORTH OF
A LINE FROM CANBY TO ST CLOUD TO MORA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY
AND SATURDAY...ALTHOUGH PRIMARILY IN THE AFTERNOON AND EARLY EVENING.
A BETTER CHANCE FOR THUNDERSTORMS WILL OCCUR FROM SUNDAY INTO
MONDAY. A FEW THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY ACROSS
PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. AT THIS TIME...NO
WIDESPREAD SEVERE WEATHER IS EXPECTED WITH THE AFOREMENTIONED
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
EVENING.

RAH

In the hours before

Local storm report, Jun 12, 9:00 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
900 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     N MADISON               45.01N 96.19W
06/12/2008  E0 MPH           LAC QUI PARLE      MN   TRAINED SPOTTER

            60 TO 70 MPH WIND GUST...TREES REPORTED DOWNED.

&&

JVM
Local storm report, Jun 12, 9:02 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     12 WSW MADISON          44.95N 96.42W
06/12/2008  M65 MPH          LAC QUI PARLE      MN   AWOS

            OBSERVATION FROM MEHURIN ON HIGHWAY 212

&&

RAH
Local storm report, Jun 12, 9:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
923 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     GRANITE FALLS           44.81N 95.54W
06/12/2008  M66 MPH          YELLOW MEDICINE    MN   AWOS

&&

RAH
Local storm report, Jun 12, 9:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     CLARA CITY              44.96N 95.37W
06/12/2008  M67 MPH          CHIPPEWA           MN   AWOS

&&

RAH
Local storm report, Jun 12, 9:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
934 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     12 WSW MADISON          44.95N 96.42W
06/12/2008  M65.00 MPH       LAC QUI PARLE      MN   AWOS

            OBSERVATION FROM MEHURIN ON HIGHWAY 212

0840 PM     TSTM WND GST     N MADISON               45.01N 96.19W
06/12/2008  E0.00 MPH        LAC QUI PARLE      MN   TRAINED SPOTTER

            60 TO 70 MPH WIND GUST...TREES REPORTED DOWNED.

0846 PM     TSTM WND DMG     2 S MADISON             44.98N 96.19W
06/12/2008                   LAC QUI PARLE      MN   TRAINED SPOTTER

            TREES AND POWER LINES DOWNED

0900 PM     TSTM WND GST     1 NW BOYD               44.87N 95.92W
06/12/2008  M51.00 MPH       LAC QUI PARLE      MN   TRAINED SPOTTER

0915 PM     TSTM WND GST     GRANITE FALLS           44.81N 95.54W
06/12/2008  M66.00 MPH       YELLOW MEDICINE    MN   AWOS

0925 PM     TSTM WND GST     CLARA CITY              44.96N 95.37W
06/12/2008  M67.00 MPH       CHIPPEWA           MN   AWOS

&&

RAH
Local storm report, Jun 12, 9:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     WILLMAR                 45.12N 95.05W
06/12/2008  M62 MPH          KANDIYOHI          MN   AWOS

&&

RAH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:14 PM CDTSevere Thunderstorm WarningMPXStearns32 min
Jun 12, 8:16 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine44 min
Jun 12, 8:52 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Renville, Swift, Yellow Medicine38 min
Jun 12, 9:26 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Pope, Stearns, Swift49 min
Jun 12, 10:51 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison, Sherburne24 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.